MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) male patient had a stent placed in early (b)(6) 2016.After several months, the stent was found to be surrounded by calculus; therefore, the stent was removed in late (b)(6) 2016.During the procedure, the near-side stent was removed, but the distal part failed to remove.The surgeon operated using the pneumatic lithotripsy under ureteroscope.The user took an ureteroscopy to take out the detached part of the stent eventually.A section of the device did not remain inside the patient's body.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, specifications and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported one stent was received in one piece; no cracks or separation were observed on the material.The proximal end of the stent exhibited heavy encrustation covering the entire circumference of the coil starting approximately 1.2cm from the end of the coil.A small piece of encrusted material was loosened and removed from the end of the coil.No obvious manufacturing anomalies were observed on the stent.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that a (b)(6) male patient had a stent placed in early (b)(6) 2016.After several months, the stent was found to be surrounded by calculus; therefore, the stent was removed in late (b)(6) 2016.During the procedure, the near-side stent was removed, but the distal part failed to remove.The surgeon operated using the pneumatic lithotripsy under ureteroscope.The user took an ureteroscopy to take out the detached part of the stent eventually.A section of the device did not remain inside the patient¿s body.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6004287
Report Number1820334-2016-01094
Device Sequence Number625055
Product Code FAD
UDI-Device Identifier00827002151475
UDI-Public(01)00827002151475(17)180622(10)5975644
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number133628
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PNEUMATIC LITHOTRIPSY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR